The widespread use of virtual environment (VE) systems in a variety of applications has serious implications for the user. Users with access to these sophisticated interactive “immersions” in multisensory, three-dimensional (3D) synthetic environments have been shown to experience motion sickness-like symptoms (i.e., eyestrain, ataxia, fatigue, drowsiness) and aftereffects such as visual flashbacks, disorientation, and balance disturbances occasionally occurring up to 12 hours after VE exposure. This is a significant health and safety concern. Technical improvements of VE systems need to be initiated to reduce these potential aftereffects that could result in adverse legal, economic, individual, and social consequences. Many different types of symptoms have been reported that appear to make up the cybersickness syndrome. From our extensive database of virtual environment and flight simulator exposures, we offer examples of these symptoms profiles along with suspected mechanisms and origins. We discuss these issues as well as various assessment techniques and methods used to determine the presence of VE sickness in individuals.